MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18154
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: customer occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, a 'roadrunner the firm hydrophilic wire guide' delaminated and was difficult to insert.The wire guide coating was activated for 15-20 seconds by water.The wire guide was kept hydrated while not in use and reactivated before reuse.The wire guide was being placed through a chiba needle when resistance was encountered during insertion and felt unsmooth.Upon removal of the device from an amplatz dilator, it was noted that the wire guide coating had delaminated and metal was exposed.No flaking was noted on the wire guide.Photos of the complaint device appeared to show two sections of the wire guide are missing the jacket.The surgeon did not find any retained coating in the patient under imaging following the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: d4.Investigation evaluation: event description: as reported, a 'roadrunner the firm hydrophilic wire guide' delaminated and was difficult to insert.The wire guide coating was activated for 15-20 seconds by water.The wire guide was kept hydrated while not in use and reactivated before reuse.The wire guide was being placed through a chiba needle when resistance was encountered during insertion and felt unsmooth.Upon removal of the device from an amplatz dilator, it was noted that the wire guide coating had delaminated and metal was exposed.No flaking was noted on the wire guide.Photos of the complaint device appeared to show two sections of the wire guide are missing the jacket.The surgeon did not find any retained coating in the patient under imaging following the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of complaint history, device history record (dhr), instructions for use (ifu), quality control (qc) procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One roadrunner firm hydrophilic wire guide was returned in an open package with product label.A visual exam notes the jacket had separated and the inner wire was visible.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and there is no evidence suggesting nonconforming product exists either in house or in the field.The instructions for use (ifu) was reviewed and provides the following information: precautions ¿ manipulation of the wire guide requires appropriate imaging use caution not to force or over manipulate the wire guide when gaining access.¿ when a wire guide through a metal cannula/needle, use caution as damage may to the outer coating.Instructions for activating hydrophilic coating: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established, it is not possible to rule out procedural factors.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19283184
Report Number1820334-2024-00651
Device Sequence Number12601502
Product Code OCY
UDI-Device Identifier00827002181540
UDI-Public(01)00827002181540(17)260828(10)15629298
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberG18154
Device Catalogue NumberRPC-035145
Device Lot Number15629298
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date09/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ DILATOR; CHIBA NEEDLE
Patient Age72 YR
Patient SexMale